Alert archive / West Virginia / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this red flag warning at Apr 16, 2010, 1:04 PM EDT for 4 states. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2010, 1:04 PM EDT (17:04 UTC)
- Expired
- Apr 16, 2010, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Lawrence County, KY, Lawrence County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Clay County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WWUS81 KRLX 161704 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 104 PM EDT FRI APR 16 2010 VAZ003-004-WVZ013-015-024>026-033>036-170000- /O.NEW.KRLX.FW.W.0003.100416T1704Z-100417T0000Z/ DICKENSON-BUCHANAN-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL- WYOMING-RALEIGH-FAYETTE- 104 PM EDT FRI APR 16 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. GUSTY WESTERLY WINDS...IN COMBINATION WITH LOW RELATIVE HUMIDITY AND WELL ABOVE NORMAL TEMPERATURES...WILL CREATE ENHANCED RISK FOR WILDFIRES AND FIRE SPREAD. A COLD FRONT WILL DROP SOUTHWARD ACROSS THE AREA THIS EVENING AND TONIGHT...BRINGING RAINFALL...BUT UNTIL THEN THE WARM WINDY AND DRY CONDITIONS WILL PERSIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
913 WWUS81 KRLX 162017 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 417 PM EDT FRI APR 16 2010 KYZ103-105-OHZ087-WVZ005-006-014-027-037-038-046-170000- /O.EXA.KRLX.FW.W.0003.000000T0000Z-100417T0000Z/ BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-PUTNAM-CLAY-NICHOLAS- WEBSTER-POCAHONTAS- 417 PM EDT FRI APR 16 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. GUSTY WESTERLY WINDS...IN COMBINATION WITH LOW RELATIVE HUMIDITY AND WELL ABOVE NORMAL TEMPERATURES...HAS PRODUCED ENHANCED RISK FOR WILDFIRES AND FIRE SPREAD. A COLD FRONT WILL DROP SOUTHWARD ACROSS THE AREA THIS EVENING AND TONIGHT...BRINGING RAINFALL... BUT UNTIL THEN THE WARM WINDY AND DRY CONDITIONS WILL PERSIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VAZ003-004-WVZ013-015-024>026-033>036-170000- /O.CON.KRLX.FW.W.0003.000000T0000Z-100417T0000Z/ DICKENSON-BUCHANAN-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL- WYOMING-RALEIGH-FAYETTE- 417 PM EDT FRI APR 16 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. GUSTY WESTERLY WINDS...IN COMBINATION WITH LOW RELATIVE HUMIDITY AND WELL ABOVE NORMAL TEMPERATURES...HAS PRODUCED ENHANCED RISK FOR WILDFIRES AND FIRE SPREAD. A COLD FRONT WILL DROP SOUTHWARD ACROSS THE AREA THIS EVENING AND TONIGHT...BRINGING RAINFALL... BUT UNTIL THEN THE WARM WINDY AND DRY CONDITIONS WILL PERSIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
072 WWUS81 KRLX 162359 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 759 PM EDT FRI APR 16 2010 KYZ103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>038- 046-170100- /O.EXP.KRLX.FW.W.0003.000000T0000Z-100417T0000Z/ BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL- LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS- 759 PM EDT FRI APR 16 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING...BUT HUMIDITY LEVELS ARE CLIMBING ABOVE RED FLAG CRITERIA LEVELS. THOUGH THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE...SOME ENHANCED FIRE DANGER WILL STILL CONTINUE INTO EARLY EVENING IN FAR SOUTHERN WEST VIRGINIA...AND INTO SOUTHWEST VIRGINIA...BEFORE RAIN ARRIVES LATER THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:19 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 16, 12:19 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1219 PM EDT FRI APR 16 2010 .SYNOPSIS... A COLD FRONT PASSES TONIGHT INTO EARLY SATURDAY. HIGH PRESSURE IS SLOW TO WORK IN FROM THE WEST...WHILE AN UPPER LEVEL LOW IS SLOW TO DEPART TO THE EAST. && .NEAR TERM /THROUGH TONIGHT/... A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON REACHING THE OHIO RIVER NEAR PKB AROUND 00Z SAT. SOUTHWEST WINDS TODAY WILL RESULT IN INCREASING LOW-LEVEL MOISTURE WITH DEWPOINTS EXPECTED TO INCREASE TO THE LOWER 50S NEAR THE BOUNDARY. COMBINATION OF HEATING AND THIS MOISTURE WILL RESULT IN MARGINAL INSTABILITY DURING THE AFTERNOON HOURS...ESPECIALLY ACROSS PORTIONS OF SOUTHEAST OHIO. LATEST SPC DAY ONE THUNDERSTORM OUTLOOK SUGGESTS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IS POSSIBLE ACROSS THE NORTHWEST THIRD OF OUR CWA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. WITH FREEZING LEVEL NEAR 10 KFT...SOME SMALL HAIL CAN NOT BE RULED OUT. HOWEVER...THERE IS LIMITED BUOYANCY IN THE FORM OF CAPE...ABOUT 500 J/KG OR LESS. ALTHOUGH PW'S ARE IN THE ORDER OF 1.3 INCHES...AND MID LAPSE RATES LOOKS MARGINAL NEAR 5-6 DEGREES... THE DEEP SHEAR IS 35 KNOTS AND GREATER BEHIND THE FRONT PER NAM/GFS/ECMWF. THE LACK OF BUOYANCY AND SHEAR ALONG THE FRONTAL BOUNDARY COULD SERVE AS A LIMITING FACTOR FOR SEVERE STORM TO DEVELOP. PREVIOUS TEMPS LOOK GOOD WHEN COMPARED WITH LATEST CONSENSUS MOS. MINOR CHANGES MADE. CLOUDS AND PRECIPITATION SHOULD ACT TO HOLD DOWN TEMPS SOME OVER YESTERDAY HIGHS. && .SHORT TERM /SATURDAY THROUGH MONDAY/... SHORT TERM WILL BE CHARACTERIZED BY A POST FRONTAL ENVIRONMENT WITH AN UPPER LEVEL LOW SPINNING SOUTH INTO THE EASTERN GREAT LAKES. THIS WILL BRING A COOLER AIRMASS IN A NORTHWEST SURFACE FLOW REGIME WITH ATMOSPHERIC MOISTURE MEAGERLY INCREASING NORTHEASTWARD INTO THE NORTHERN ZONES OF THE CWA. WILL SEE A COUPLE OF SHEARED OUT VORTICITY MAXIMA ROTATING THROUGH...INCLUDING AN EMBEDDED TROUGH WITHIN THE PARENT UPPER LEVEL FLOW ON SUNDAY. HOWEVER...WITH AFOREMENTIONED MOISTURE ON THE LOW SIDE AND CONFINED TO A SHALLOW LAYER...WILL BE DIFFICULT TO GENERATE OVERCAST CONDITIONS...EVEN ACROSS THE NORTHERN COUNTIES. AN EXCEPTION TO THIS WILL BE THE NORTHEAST HIGHLANDS AS 925-850HPA MOISTURE INCREASES...CREATING AN UPSLOPE CLOUD SCENARIO. MAY BE ABLE TO SQUEEZE A FEW DROPS OUT OF THIS...AND HAVE SLIGHT CHANCE IN THE FORECAST IN RANDOLPH AND POCAHONTAS...BUT A DRY FORECAST EXISTS FOR THE REMAINDER OF THE AREA OF RESPONSIBILITY. WOULD EXPECT TO SEE A MORE DETERMINISTIC SKY FORECAST IN THE FUTURE WITH POSSIBLY CLEARER CONDITIONS DURING THE OVERNIGHT HOURS. SHOULD SEE SLIGHTLY BELOW NORMAL TEMPERATURES IN THIS COOLER AIRMASS. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... FOLLOWED HPC THINKING FOR THIS PART OF THE FORECAST. HIGH PRESSURE WILL RESULT IN DRY WEATHER FOR MONDAY NIGHT THROUGH WEDNESDAY NIGHT. A WEAK COLD FRONT WILL PUSH SOUTH INTO THE AREA LATE THURSDAY...BEFORE PUSHING BACK NORTH ON FRIDAY. THIS WILL RESULT IN INCREASING CHANCES OF PRECIPITATION BEGINNING THURSDAY...WITH PRECIPITATION CHANCES CONTINUING THROUGH THE REMAINDER OF THE PERIOD. HAVE GENERALLY GONE WITH A DIURNAL TREND FOR THUNDERSTORM CHANCES. HPC TEMPERATURE GUIDANCE WAS GENERALLY USED...WITH SOME MINOR TWEAKS...ESPECIALLY FOR THE HIGHS ACROSS THE HIGHER ELEVATIONS. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... UPPER TO MID LEVEL CLOUDS WILL MOVE INTO THE AREA FROM THE WEST AHEAD OF THE COLD FRONT. VARIABLE CLOUDINESS WILL PERSIST THRU THIS AFTERNOON...BEFORE THICKENING BY LATE AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES. GENERALLY...VFR CONDITIONS PREVAILING THROUGH 00Z SATURDAY. SHOWERS AND THUNDERSTORMS COULD DEVELOP AHEAD OF A COLD FRONT AND MOVE OVER THE AREA FROM NORTH TO SOUTH...LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. THIS ACTIVITY WILL PRODUCE AT LEAST MVFR CEILINGS AND POSSIBLY IFR VISIBILITIES ALONG THE HEAVIEST SHOWERS...AFFECTING FIRST PKB AND CKB AROUND 00-03Z...THEN SPREAD ACROSS HTS...CRW...EKN BETWEEN 02-04Z WITH SIMILAR CONDITIONS. THE LIGHTNING ACTIVITY COULD DECREASE AFTER 05Z MAINLY ACROSS THE SOUTHERN HALF OF THE AREA FRIDAY NIGHT. EXPECT STRENGTHENING W TO SW FLOW BY MID DAY FRIDAY. STRONGER SHOWERS AND THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 40 KTS.WIND GUSTS UP TO 25 KTS ARE POSSIBLE OUTSIDE OF THUNDERSTORMS. A WIND SHIFT TO THE NW WITH THE COLD FRONT IS EXPECTED ALONG THE OHIO RIVER BY 00Z SAT.IFR CONDITIONS EXPECTED UNDER RAIN SHOWERS MAINLY CENTRAL MOUNTAINS THRU 13Z SATURDAY. AFTER 12Z SATURDAY... NO IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...ARJ SHORT TERM...26 LONG TERM...JSH AVIATION...ARJ
Hazardous weather outlook, Apr 16, 3:59 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 359 AM EDT FRI APR 16 2010 OHZ066-067-075-076-083>087-WVZ007>011-016>020-029>032-039-040-170800- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 359 AM EDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>028-033>038-046-047- 170800- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL- LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 359 AM EDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. DRY CONDITIONS...AND GUSTY WINDS COULD POSE A FIRE THREAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 16, 9:12 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 912 AM EDT FRI APR 16 2010 WVZ005-006-013>015-024>028-033>040-046-047-161515- WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY- BRAXTON-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HUNTINGTON... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 912 AM EDT FRI APR 16 2010 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE WEST VIRGINIA DIVISION OF FORESTRY... FIRE DANGER HAS NOW REACHED HIGH TO VERY HIGH ACROSS WEST VIRGINIA. MUCH ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY...ALONG WITH VERY LOW RELATIVE HUMIDITY LEVELS. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH THIS AFTERNOON WITH A FEW GUSTS OF UP TO 30 MPH. THESE WEATHER CONDITIONS WILL FURTHER ENHANCE THE ONGOING FIRE DANGER. A 24 HOUR BURN BAN IS CURRENTLY IN EFFECT FOR THE STATE OF WEST VIRGINIA. OUTDOOR BURNING IS PROHIBITED. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF WILDFIRES IN WEST VIRGINIA. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.
Special weather statement, Apr 16, 9:16 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT...RESENT NATIONAL WEATHER SERVICE CHARLESTON WV 916 AM EDT FRI APR 16 2010 WVZ005-006-013>015-024>028-033>040-046-047-161545- WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY- BRAXTON-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HUNTINGTON... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 916 AM EDT FRI APR 16 2010 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE WEST VIRGINIA DIVISION OF FORESTRY... FIRE DANGER HAS NOW REACHED HIGH TO VERY HIGH ACROSS WEST VIRGINIA. MUCH ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY...ALONG WITH VERY LOW RELATIVE HUMIDITY LEVELS. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH THIS AFTERNOON WITH A FEW GUSTS OF UP TO 30 MPH. THESE WEATHER CONDITIONS WILL FURTHER ENHANCE THE ONGOING FIRE DANGER. A 24 HOUR BURN BAN IS CURRENTLY IN EFFECT FOR THE STATE OF WEST VIRGINIA. OUTDOOR BURNING IS PROHIBITED. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF WILDFIRES IN WEST VIRGINIA. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.
Special weather statement, Apr 16, 10:04 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1004 AM EDT FRI APR 16 2010 VAZ003-004-162200- DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 1004 AM EDT FRI APR 16 2010 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THE COMBINATION OF MUCH ABOVE NORMAL TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...AND GUSTY WINDS WILL CREATE IDEAL CONDITIONS FOR THE IGNITION AND SPREAD OF FIRES THIS AFTERNOON. THE MID TO LATE AFTERNOON HOURS ARE OF THE MOST CONCERN...AS WINDS INCREASE TO 10 TO 15 MPH WITH GUSTS OF UP TO 25 MPH. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. FROM FEBRUARY 15 THROUGH APRIL 30...VIRGINIA STATE LAW PROHIBITS OPEN AIR BURNING BEFORE 4 PM WITHIN 300 FEET OF WOODS...OR DRY GRASS WHICH CAN CARRY THE FIRE INTO THE WOODS.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:52 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 24 min |
Nearby
Red Flag Warnings in West Virginia, 2010Red Flag Warnings in Virginia, 2010Red Flag Warnings in Kentucky, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.